MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117160
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Regarding recurrence of hernia; hernia recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided, a supplemental emdr will be submitted.This emdr represents the bard/davol device implanted on (b)(6) 2013 (device 2).An additional emdr will be submitted to represent the bard/davol device implanted on (b)(6) 2011 (device 1).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2011 - the patient underwent right inguinal hernia repair procedure to introduce a bard/davol perfix plug to the patient's peritoneal cavity to reinforce tissue affected by the hernia.Specifically, a large perfix plug, 1.6" x 1.90" (4.1cm x 4.8cm) positively identified on surgical and operative reports was implanted into the patient (device 1).On (b)(6) 2013 - the patient underwent a subsequent surgery to repair a recurrent right side incarcerated femoral hernia.It was during this surgery that a bard/davol perfix light plug, was implanted into the patient.Specifically a bard/davol medium mesh perfix light plug, positively identified on surgical and operative reports was implanted into the patient.(device 2) the patient's attorney further alleged that "to this day, both bard/davol perfix plug and perfix light plug remain implanted in the patient.The patient has experienced and continues to experience stomach pain and recurring hernias since the multiple procedures and hernia mesh implants.Patient has difficulty digesting nutrients he consumes without pain and bloating.These injures were not present before the implantation of the bard/davol mesh products." as reported, the patient's attorney alleges "patient has suffered serious bodily injures that have resulted in pain and suffering, disability, medical and nursing care and treatment, aggravation of a preexisting condition and interest on the foregoing injuries.".
 
Additional Manufacturer Narrative
Addendum to the previous report.This supplemental emdr is being sent to provide additional medical and patient information provided from the patient's medical records.With the current information available, the conclusion for this file remains inconclusive.Note: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent right inguinal hernia repair procedure to introduce a bard/davol perfix plug to the patient's peritoneal cavity to reinforce tissue affected by the hernia.Specifically, a large perfix plug, 1.6" x 1.90" (4.1cm x 4.8cm) positively identified on surgical and operative reports was implanted into the patient (device 1).(b)(6) 2013: the patient underwent a subsequent surgery to repair a recurrent right side incarcerated femoral hernia.It was during this surgery that a bard/davol perfix light plug, was implanted into the patient.Specifically a bard/davol medium mesh perfix light plug, positively identified on surgical and operative reports was implanted into the patient.(device 2) the patient's attorney further alleged that "to this day, both bard/davol perfix plug and perfix light plug remain implanted in the patient.The patient has experienced and continues to experience stomach pain and recurring hernias since the multiple procedures and hernia mesh implants.Patient has difficulty digesting nutrients he consumes without pain and bloating.These injures were not present before the implantation of the bard/davol mesh products." as reported, the patient's attorney alleges "patient has suffered serious bodily injures that have resulted in pain and suffering, disability, medical and nursing care and treatment, aggravation of a preexisting condition and interest on the foregoing injuries.".

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7366592
Report Number1213643-2018-00740
Device Sequence Number13992463
Product Code FTL
UDI-Device Identifier00801741030994
UDI-Public(01)00801741030994
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0117160
Device Lot NumberHUWE2268
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Weight85